Pulsatile Tinnitus after 'extreme' panic/parania mode
It all started in March of this year, I started taking a popular club drug Molly (MDMA), or most popularly known as ecstasy. I was hooked.. from May throughout mid October I "rolled" and abused the drug several times weekly until I finally overdosed at my job. I got so anxious going into work, I would panic every time I stepped through the door and get paranoid everyone would think I was on something. In late October I had one last panic attack before my headache (on a scale from 1-10, being a 10) started, and to this day has been off and on with constant "pressure" and "pulsating ringing" surround my head. After constant ER trips and taking anti-anxiety and pain medication I found out I had pulsating tinnitus from doing research online. I finally stopped using the drug and find myself dealing with feeling my heart beat through my head, and it pulsating 24/7. I can't sleep, I can barely eat.. all I do is worry and look-up stories online until I finally decided to post one of my own. It's taking over my life, and I feel like I'll never be myself again.. I can barely drive to work and put my foot on the break because of the vibrations I'm feeling in my head.
Is it withdrawal causing this? Is it anxiety and stress? Is it an ear infection? I just want it to stop.. :( I quit my addiction, what's next?
We frequently hear stories of people with drug induced anxiety. The drug can vary too, we've seen this kind of thing with pot, ecstasy, LSD, you name it. The problem is, usually, even long after the drug is gone, the anxiety remains. That's usually because the experience is traumatic and stays with you. It's really basic conditioning.
I can tell you that searching the internet is the last thing you want to do with anxiety. It just fuels the anxiety. Also, you cannot diagnose yourself with info on the internet. Anxiety can cause a variety of very real physical symptoms, which often leave people searching for physical/medical cause.
It sounds like you've been more than thoroughly medically evaluated. Have you seen an ENT doctor about your ears? If not, you could ask your PCP for a referral, just to rule it out or in. If THAT assessment comes back a-ok, then it's time to consider seeking out some professional help to start addressing the anxiety.
Let us know how you're doing, and know that you're not alone. Anxiety is not a fun thing to deal with.
Thank you for your response. The drugs most definitely increased my anxiety.. but after that last panic attack all these weird symptoms started happening (i.e. Ear ringing, pulsating head, headaches..) It's like something was triggered. And now the pulsating and ringing just won't go away. I've been going to a chiropractor and getting adjustments to see if it was my neck and jaw alignments.. that seems to be helping but the pressure and "blurred" memory is still there. ENT is next on the list.. but it's hard while waiting to be accepted for insurance.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.